Alert archive / North Carolina / Tornado Warnings in 2008
Tornado Warning 18, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this tornado warning at Apr 27, 2008, 4:28 PM EDT for Beaufort County, Craven County, North Carolina. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2008, 4:28 PM EDT (20:28 UTC)
- Expired
- Apr 27, 2008, 5:15 PM EDT
- In force
- 47 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
Counties Beaufort County, NC, Craven County, NC
The radar
The Morehead City radar (KMHX), 50 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 8.5 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 344 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 799 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KMHX 272028
TORMHX
NCC013-049-272115-
/O.NEW.KMHX.TO.W.0018.080427T2028Z-080427T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
428 PM EDT SUN APR 27 2008
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN BEAUFORT COUNTY IN EASTERN NORTH CAROLINA...
CENTRAL CRAVEN COUNTY IN EASTERN NORTH CAROLINA...
* UNTIL 515 PM EDT
* AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR SPRING
HOPE...OR ABOUT 12 MILES NORTHEAST OF NEW BERN...MOVING NORTHEAST
AT 10 MPH.
* THE TORNADO WILL BE NEAR...
PRESCOTT BY 440 PM EDT...
EDWARD BY 450 PM EDT...
BONNERTON BY 455 PM EDT...
ROYAL BY 505 PM EDT...
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3522 7675 3522 7681 3522 7685 3525 7690
3521 7695 3516 7697 3515 7699 3512 7698
3526 7708 3539 7682 3525 7666
TIME...MOT...LOC 2028Z 239DEG 13KT 3524 7691
$$2 follow-up statements
000
WWUS52 KMHX 272035
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
434 PM EDT SUN APR 27 2008
NCC013-049-272115-
/O.CON.KMHX.TO.W.0018.000000T0000Z-080427T2115Z/
BEAUFORT NC-CRAVEN NC-
434 PM EDT SUN APR 27 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR CENTRAL
CRAVEN AND SOUTHERN BEAUFORT COUNTIES...
AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF TORNADO PRODUCING STORMS. THESE TORNADO PRODUCING
STORMS WERE LOCATED ALONG A BOUNDARY EXTENDING FROM CAYTON TO
AURORA...MOVING NORTHEAST AT 15 MPH.
TORNADO PRODUCING STORMS WILL BE NEAR...
EDWARD BY 455 PM EDT...
BONNERTON AND AURORA BY 505 PM EDT...
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN
DO SO SAFELY.
LAT...LON 3522 7675 3522 7681 3522 7685 3525 7690
3521 7695 3516 7697 3515 7699 3512 7698
3526 7708 3539 7682 3525 7666
TIME...MOT...LOC 2034Z 239DEG 13KT 3524 7693 3530 7676
$$000
WWUS52 KMHX 272047
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
445 PM EDT SUN APR 27 2008
NCC049-272055-
/O.CAN.KMHX.TO.W.0018.000000T0000Z-080427T2115Z/
CRAVEN NC-
445 PM EDT SUN APR 27 2008
...THE TORNADO WARNING FOR CENTRAL CRAVEN COUNTY IS CANCELLED...
LAT...LON 3525 7666 3522 7675 3523 7680 3522 7681
3522 7685 3526 7691 3531 7699 3539 7682
TIME...MOT...LOC 2045Z 260DEG 10KT 3524 7683 3531 7674
$$
NCC013-272115-
/O.CON.KMHX.TO.W.0018.000000T0000Z-080427T2115Z/
BEAUFORT NC-
445 PM EDT SUN APR 27 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR SOUTHERN
BEAUFORT COUNTY...
AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF TORNADO PRODUCING STORMS. THESE TORNADO PRODUCING
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM PRESCOTT TO
ROYAL...MOVING EAST AT 11 MPH.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN
DO SO SAFELY.
LAT...LON 3525 7666 3522 7675 3523 7680 3522 7681
3522 7685 3526 7691 3531 7699 3539 7682
TIME...MOT...LOC 2045Z 260DEG 10KT 3524 7683 3531 7674
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this tornado warning went out at Apr 27, 10:40 AM EDT, 5 hours 48 minutes earlier.
Area forecast discussion, Apr 27, 10:40 AM EDT, 5 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1040 AM EDT SUN APR 27 2008
.SYNOPSIS...
A COLD FRONT WILL STALL ACROSS THE AREA TODAY AND THEN LIFT NORTH
AS A WARM FRONT TONIGHT. A STRONGER COLD FRONT WILL APPROACH THE
AREA ON MONDAY BEFORE PUSHING OFFSHORE BY EARLY TUESDAY. COOLER
AND DRIER HIGH PRESSURE REBUILDS INTO THE AREA TUESDAY AND
WEDNESDAY. THE HIGH WILL GRADUALLY PUSH OFFSHORE THURSDAY AND
FRIDAY LEADING TO A WARMING TREND ACROSS EASTERN NORTH CAROLINA.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A WEAK FRONT HAS PUSHED SOUTH INTO THE CWA THIS MORNING AND AT 14Z
WAS NEARLY STATIONARY FROM NEAR CAPE HATTERAS TO NEW BERN TO
WALLACE. SHOWERS ACROSS NERN COUNTIES FROM EARLIER CONVECTION IN
SE VA IS PUSHING OFF THE NRN OBX AND AN ISOLATED THUNDERSTORM ALONG
THE FRONT IN DUPLIN COUNTY HAS DISSIPATED AS IT PUSHED EAST INTO
ONSLOW AND JONES COUNTIES. EXPECT SHOWERS AND THUNDERSTORMS
ACTIVITY TO INCREASE THIS AFTERNOON WITH AN UNSTABLE AIRMASS IN
PLACE...DEWPOINTS IN THE LOWER 60S AND A WEAK VORT MAX LIFTING NE
ACROSS THE REGION. CONVERGENCE ALONG THE SFC FRONT WILL SERVE AS A
FOCUS FOR THUNDERSTORM DEVELOPMENT. 12Z KMHX SOUNDING SHOWING VERY
LITTLE STEERING WINDS IN THE LOWER HALF OF THE TROPOSPHERE AND
PWAT OF 1.24IN. CONVECTIVE PARAMETERS FROM THIS MORNINGS SOUNDING
NOT INDICATING ANY SEVERE THREAT WITH STORMS TODAY BUT WILL
WATCH HOW STORMS INTERACT WITH THE SFC BOUNDARY FOR POTENTIAL
ROTATION. THE MAIN CONCERN WILL BE FOR LOCALIZED FLOODING WITH
THE SLOW MOVING NATURE OF THE STORMS. THE CURRENT FORECAST IN GOOD
SHAPE AND ONLY MADE MINOR CHANGES TO LOWER POPS TO SLIGHT CHANCE
ACROSS MOST OF THE REGION FOR THE REST OF THE MORNING
HOURS...OTHERWISE WILL KEEP LIKELY POPS INLAND AND CHANCE POPS
COAST THIS AFTERNOON.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
THE FRONT WILL LIFT NORTH AS A WARM FRONT THIS EVENING AND SHOULD BE
N OF THE AREA BY MIDNITE. THUS HAVE BEST CHC OF SHOWERS/TSTMS THIS
EVENING AND DIMINISH POPS TO SCHC TO LOW END CHC LATE...WHICH IS
VERY SIMILAR TO THE PREVIOUS FORECAST. WITH THE ENTIRE AREA BACK IN
THE WARM SECTOR TONIGHT W/ SLY FLOW...MIN TEMPS WILL BE MILD IN THE
LOW TO POSSIBLY MID 60S.
A STRONG COLD FRONT WILL APPROACH THE AREA MONDAY...CROSS THE AREA
MON EVENING...THEN OFFSHORE BY LATE MON NITE. THE EXPECTED GOOD
FORCING ALOFT (NEGATIVELY TILTED TROF/GOOD DIVERGENCE) COMBINED WITH
AFTN HEATING AND MODERATELY STRONG AND DEEP SW FLOW...STILL KEEPS US
IN A SLIGHT RISK OF SVR TSTMS FOR THIS EVENT PER SPC WITH THE MAIN
THREAT APPEARING TO BE DAMAGING WIND GUSTS. KEPT LIKELY POPS
EVERYWHERE AT LEAST SOME POINT MON/MON EVENING. PREFRONTAL TEMPS
STAY WARM TOMORROW BUT WILL BE LIMITED SOME BY HEIGHT FALLS ALOFT
AND INCREASING CLOUD COVER...BUT STILL IN THE M-U70S.
CONTINUE TO TAPER POPS OFF QUICKLY AFTER MIDNITE AS FRONT MOVES
OFFSHORE...WITH LOWS EARLY TUE MORNING A BIT COOLER BUT NOT DROPPING
TO THEIR FULL POTENTIAL GIVEN STEADY OFFSHORE WIND AND CLOUD COVER
LINGERING UNTIL LATE. REGARDLESS MON NITE SHUD BE SEVERAL DEGREES
COOLER THAN TONITE WITH CAA DVLPG - L-M50S EXCEPT U50S OBX WHO WILL
BE IN THE WARM SECTOR LONGER.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
VERY FEW CHANGES MADE TO EXTENDED GRIDS WITH NICE/QUIET WX
ANTICIPATED MID TO LATE IN THE WORKWEEK AS HIGH PRES DOMINATES.
TEMPS BELOW CLIMO TUE/WED WITH CAA PATTERN...THEN REBOUND TO NEAR
THEN ABOVE CLIMO LATER IN THE WEEK AS HIGH PRES SLIDES OFFSHORE AND
PUTS US IN RETURN FLOW. GFS/ECMWF BACK TO DISAGREEING ABOUT A
POTENTIAL BACKDOOR FRONT FRI/SAT TIME FRAME...WITH ECMWF NOW SHOWING
THE FEATURE INTO THE AREA 00-12Z SAT WHEN GFS KEEPS US IN RETURN
FLOW. GIVEN LOW CONFIDENCE KEPT POPS AS IS WHICH IS DRY IN THE LONG
TERM UNTIL SAT WHEN LOW CHC -SHRA/TSTMS WERE MAINTAINED.
&&
.AVIATION /14Z SUNDAY THROUGH THURSDAY/...
WEAK FRONT STALLS ACROSS THE AREA TODAY WHILE A SHORTWAVE MOVES NE
ACROSS NC. THE SHORTWAVE WILL INITIATE THE DEVELOPMENT OF SHOWERS
AND THUNDERSTORMS ACROSS EASTERN NC WHICH WILL FOCUS ALONG AND NORTH
OF THE BOUNDARY WHICH WILL LAY ACROSS THE TAF SITES. THUS NUMEROUS
SHOWERS AND STORMS ARE EXPECTED WITH MVFR TO IFR CONDITIONS MAINLY
THIS AFTERNOON THROUGH EARLY EVENING. THE MAJORITY OF THE RAINFALL
SHOULD END BY MIDNIGHT AS THE FRONT LIFTS NORTH OF THE REGION.
LINGERING MVFR CEILINGS EXPECTED OVERNIGHT. THERE WILL BE BRIEF
DRYING EARLY MONDAY AHEAD OF A STRONG COLD FRONT. SHOWERS AND
THUNDERSTORMS WITH WIDESPREAD MVFR TO IFR CONDITIONS ASSOCIATED WITH
THE COLD FRONT WILL OCCUR MONDAY AFTERNOON AND EVENING THEN END AS
THE FRONT MOVES OFFSHORE AFTER MIDNIGHT. VFR CONDITIONS RETURN IN
THE POST-FRONTAL CLEARING TUESDAY AND WEDNESDAY.
&&
.MARINE...
WINDS SHIFTING TO N AT 10-15KT AS FRONT DROPS THRU OBX. STILL LOOKS
LIKE FRONT WILL STALL NEAR OR JUST SOUTH OF HATTERAS THIS AFTN WITH
THE SOUTHERN CSTL WATRS STAYING IN MODERATE SW FLOW. WINDS SPEEDS
AND SEAS EXPECTED TO REMAIN BLO SMALL CRAFT ADV THRESHOLDS THRU TNGT.
SMALL CRAFT ADVISORY CONDITIONS WILL DEVELOP ON MONDAY AS THE FLOW
INCREASES TO SW 20-25 KT AHEAD OF A STRONG COLD FRONT. SEAS WILL
BUILD TO 7-9 FT AND CONTINUE THROUGH MONDAY NIGHT. THE MODELS HAVE
DECREASED THE POST FRONTAL NORTHERLY FLOW LATE MONDAY NIGHT TO 15-20
KT BUT THIS MAY BE UNDERDONE AND I EXPECT SMALL CRAFT ADVISORY WINDS
MOST OF THE NIGHT. IMPROVING CONDITIONS TUESDAY AS WEAK HIGH
PRESSURE BUILDS OVER THE AREA. ADVISORY CONDITIONS SHOULD DIMINISH
IN THE AFTERNOON.
STRONGER HIGH PRESSURE WILL BUILD OVER THE WATERS WEDNESDAY INTO
THURSDAY WITH CONDITIONS REMAINING BELOW ADVISORY CRITERIA.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 11 AM MONDAY TO 5 AM EDT TUESDAY FOR
AMZ130-135.
SMALL CRAFT ADVISORY FROM 8 AM MONDAY TO 5 PM EDT TUESDAY FOR
AMZ150-152-154.
SMALL CRAFT ADVISORY FROM 8 AM MONDAY TO 2 PM EDT TUESDAY FOR
AMZ156.
SMALL CRAFT ADVISORY FROM 11 AM MONDAY TO 11 AM EDT TUESDAY
FOR AMZ158.
&&
SYNOPSIS...MW
NEAR TERM...SK
SHORT TERM...MW
LONG TERM...MW
AVIATION...BTC
MARINE...BTCHazardous weather outlook, Apr 27, 5:20 AM EDT, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 520 AM EDT SUN APR 27 2008 NCZ029-044>047-079>081-090>094-098-104-280930- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW- OUTER BANKS HYDE- 520 AM EDT SUN APR 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT IS EXPECTED TO STALL ACROSS EASTERN NORTH CAROLINA TODAY BRINGING SHOWERS AND THUNDERSTORMS TO THE AREA. THE MAIN THREATS WITH THIS SYSTEM WILL BE LOCALLY HEAVY RAINFALL...DANGEROUS CLOUD TO GROUND LIGHTNING...AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A STRONGER COLD FRONT WILL APPROACH THE AREA ON MONDAY AND MOVE OFFSHORE MONDAY NIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ASSOCIATED WITH THIS FRONT. RESIDENTS AND VISITORS ACROSS THE AREA SHOULD CONTINUE TO MONITOR THE LATEST WEATHER CONDITIONS AND FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON MONDAY. NCZ103-280930- OUTER BANKS DARE- 520 AM EDT SUN APR 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF RIP CURRENTS TODAY. A COLD FRONT IS EXPECTED TO STALL ACROSS EASTERN NORTH CAROLINA TODAY BRINGING SHOWERS AND THUNDERSTORMS TO THE AREA. THE MAIN THREATS WITH THIS SYSTEM WILL BE LOCALLY HEAVY RAINFALL...DANGEROUS CLOUD TO GROUND LIGHTNING...AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A STRONGER COLD FRONT WILL APPROACH THE AREA ON MONDAY AND MOVE OFFSHORE MONDAY NIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ASSOCIATED WITH THIS FRONT. RESIDENTS AND VISITORS ACROSS THE AREA SHOULD CONTINUE TO MONITOR THE LATEST WEATHER CONDITIONS AND FORECASTS. IN ADDITION TO THE POTENTIAL SEVERE WEATHER TOMORROW...INCREASING SOUTHERLY WIND WAVES AHEAD OF THE FRONT WILL COMBINE WITH A BUILDING LONG PERIOD ENE SWELL TO PRODUCE A MODERATE TO HIGH RISK OF RIP CURRENTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON MONDAY. NCZ095-280930- CARTERET- 520 AM EDT SUN APR 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF RIP CURRENTS TODAY FROM CAPE LOOKOUT NORTH. A COLD FRONT IS EXPECTED TO STALL ACROSS EASTERN NORTH CAROLINA TODAY BRINGING SHOWERS AND THUNDERSTORMS TO THE AREA. THE MAIN THREATS WITH THIS SYSTEM WILL BE LOCALLY HEAVY RAINFALL...DANGEROUS CLOUD TO GROUND LIGHTNING...AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A STRONGER COLD FRONT WILL APPROACH THE AREA ON MONDAY AND MOVE OFFSHORE MONDAY NIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ASSOCIATED WITH THIS FRONT. RESIDENTS AND VISITORS ACROSS THE AREA SHOULD CONTINUE TO MONITOR THE LATEST WEATHER CONDITIONS AND FORECASTS. IN ADDITION TO THE POTENTIAL SEVERE WEATHER TOMORROW...INCREASING SOUTHERLY WIND WAVES AHEAD OF THE FRONT WILL COMBINE WITH A SMALL LONG PERIOD EAST SWELL TO PRODUCE A MODERATE RISK OF RIP CURRENTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON MONDAY.
In the hours before
Special weather statement, Apr 27, 2:39 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 239 PM EDT SUN APR 27 2008 NCZ080-271945- BEAUFORT- 239 PM EDT SUN APR 27 2008 ...STRONG THUNDERSTORMS WILL AFFECT BEAUFORT COUNTY UNTIL 345 PM EDT... AT 230 PM EDT...THERE WAS A CLUSTER STRONG THUNDERSTORMS OVER BEAUFORT COUNTY...MOVING NORTHEAST AT 15 MPH. SMALL HAIL IN ADDITION TO THE HEAVY RAINFALL WILL BE POSSIBLE IN THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. THE STRONG THUNDERSTORMS WILL BE AFFECT AREAS IN OR AROUND SLATESTONE...BATH...PINETOWN...YEATESVILLE...BONNERTON...BUNYAN...SOUTH CREEK AND PRESCOTT. MOST LIGHTNING FATALITIES AND INJURIES OCCUR IN OPEN AREAS OR UNDER TREES. IF OUTDOORS...SEEK SHELTER IN A STURDY BUILDING OR CAR. DO NOT TAKE SHELTER IN SMALL SHEDS...UNDER ISOLATED TREES...OR IN CONVERTIBLE AUTOMOBILES. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.
Special weather statement, Apr 27, 3:00 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 300 PM EDT SUN APR 27 2008 NCZ090-272000- DUPLIN- 300 PM EDT SUN APR 27 2008 ...STRONG THUNDERSTORMS WILL AFFECT DUPLIN COUNTY UNTIL 400 PM EDT... AT 300 PM EDT...THERE WERE STRONG THUNDERSTORMS 12 MILES WEST OF WALLACE...MOVING NORTHEAST AT 7 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR MAGNOLIA...AND...ROSE HILL AT 400 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE KENANSVILLE AND CHINQUAPIN. HEAVY RAINFALL AND SMALL HAIL CAN BE EXPECTED WITH THESE STORMS. RAINFALL AMOUNTS OF UP TO A QUARTER TO HALF INCH ARE POSSIBLE. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS TRAVELING ON HIGHWAY 117 AND 24 IN DUPLIN COUNTY SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. MOST LIGHTNING FATALITIES AND INJURIES OCCUR IN OPEN AREAS OR UNDER TREES. IF OUTDOORS...SEEK SHELTER IN A STURDY BUILDING OR CAR. DO NOT TAKE SHELTER IN SMALL SHEDS...UNDER ISOLATED TREES...OR IN CONVERTIBLE AUTOMOBILES. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.
Special weather statement, Apr 27, 3:34 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 334 PM EDT SUN APR 27 2008 NCZ045-046-080-081-272030- WASHINGTON-TYRRELL-BEAUFORT-WESTERN HYDE- 334 PM EDT SUN APR 27 2008 ...STRONG THUNDERSTORMS WILL AFFECT MAINLAND HYDE...BEAUFORT...TYRRELL AND WASHINGTON COUNTIES UNTIL 430 PM EDT... A CLUSTER OF STRONG THUNDERSTORMS OVER PORTIONS OF BEAUFORT AND WASHINGTON COUNTIES WERE MOVING EAST AT 10 MPH. HEAVY RAIN AS WELL AS SMALL HAIL IN THE STRONGER STORMS WILL BE POSSIBLE WITH THESE STORMS. ADDITIONAL RAINFALL AMOUNTS OF AN INCH WILL BE POSSIBLE. THESE STRONG THUNDERSTORMS WILL BE NEAR BAYVIEW...COLUMBIA...WASHINGTON...ALLIGATOR LAKE...BATH...BUNYAN...FRYING PAN LANDING...GUM NECK...HINSON...KILKENNY...LEECHVILLE...OLD FORD...PAMLICO BEACH...PHELPS LAKE...PUNGO LAKE...RANSOMVILLE...SLADESVILLE...SOUTH CREEK...WENONA...WINSTEADVILLE...WOODLEY...YEATESVILLE...AND LEVELS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. IF OUTDOORS...SEEK SHELTER IN A STURDY BUILDING OR CAR. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.
Special weather statement, Apr 27, 4:04 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 404 PM EDT SUN APR 27 2008 NCZ090-098-272100- DUPLIN-ONSLOW- 404 PM EDT SUN APR 27 2008 ...STRONG THUNDERSTORMS WILL AFFECT ONSLOW AND DUPLIN COUNTIES UNTIL 500 PM EDT... AT 404 PM EDT...THERE WERE STRONG THUNDERSTORMS 23 MILES WEST OF HALF MOON...OR ABOUT 7 MILES EAST OF WALLACE...MOVING EAST AT 18 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR CHINQUAPIN AT 415 PM EDT...CYPRESS CREEK AT 435 PM EDT...CATHERINE LAKE AT 500 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE BEULAVILLE...JACKSONVILLE...NEW RIVER AIR STATION AND RICHLANDS. WIND GUSTS OF 30 TO 40 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. 10
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 3:41 PM EDT | Coastal Flood Statement | MHX | 52 hr | |
| Apr 27, 4:51 PM EDT | Severe Thunderstorm Warning | MHX | Pamlico | 39 min |
Nearby
Tornado Warnings in North Carolina, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.